Alert archive / New York / Special Weather Statements in 2012

Special Weather Statement, NWS Buffalo, NY

June 1, 2012Allegany County, Cattaraugus County, New York

NWS Buffalo, NY issued this special weather statement at Jun 1, 2012, 7:08 PM EDT for Allegany County, Cattaraugus County, New York. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2012, 7:08 PM EDT (23:08 UTC)
Expired
Jun 1, 2012, 8:00 PM EDT
In force
52 min
Issued by
NWS Buffalo, NY

Counties Allegany County, NY, Cattaraugus County, NY

The radar

The Buffalo radar (KBUF), 88 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2012-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2012-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 379 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1119 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
379 m²/s²
0-3 km storm-relative helicity
691 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

652 
WWUS81 KBUF 012308
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
708 PM EDT FRI JUN 1 2012

NYZ020-021-020000-
ALLEGANY NY-CATTARAUGUS NY-
708 PM EDT FRI JUN 1 2012

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY     
  WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG       
  A LINE EXTENDING FROM GOWANDA TO ALLEGANY PARK...AND MOVING EAST   
  AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

LAT...LON 4199 7890 4239 7898 4247 7805 4199 7792

$$

APFFEL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 1, 6:46 PM EDT, 22 minutes earlier.

Area forecast discussion, Jun 1, 6:46 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
646 PM EDT FRI JUN 1 2012

.SYNOPSIS...
AN UNSEASONABLY STRONG AREA OF LOW PRESSURE WILL LIFT NORTH ACROSS
THE CENTRAL GREAT LAKES TONIGHT AND BRING MORE WIDESPREAD RAIN AND A
FEW THUNDERSTORMS TO THE REGION. THIS LOW WILL STALL OUT JUST NORTH
OF THE GREAT LAKES REGION AND BRING UNSETTLED CONDITIONS THROUGH THE
WEEKEND...ALTHOUGH THERE WILL BE SOME RAIN FREE TIME AS WELL
ESPECIALLY ON SATURDAY. TEMPERATURES WILL REMAIN COOL THROUGH THE
WEEKEND BEFORE RETURNING CLOSER TO AVERAGE NEXT WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
THE CALENDAR FLIPS TO JUNE AND WE SEE A BIG CHANGE IN THE WEATHER
FOR OUR REGION. AFTER A DRY MAY (SEE CLIMATE BELOW) A BENEFICIAL
RAIN IS NOW SWEEPING ACROSS THE REGION. THIS RAIN IS ASSOCIATED
WITH A STRONG AREA OF LOW PRESSURE WAS LOCATED THIS EARLY EVENING
BETWEEN DETROIT, MICHIGAN AND LONDON CANADA...WHILE ALOFT AN UPPER
LEVEL LOW WAS OVER MICHIGAN WITH A GENERAL NNE MOVEMENT.

REGIONAL RADARS SHOW THE LINE OF HEAVIER SHOWERS AND EMBEDDED
THUNDERSTORMS NOW ENTERING WNY THIS EARLY EVENING AHEAD OF THE COLD
FRONT. A BURST OF HEAVY RAINFALL IS ANTICIPATED...ESPECIALLY ACROSS
WNY AND THE GENESEE VALLEY.

VERY IMPRESSIVE DYNAMICS ARE COMING INTO PLAY FOR A PERIOD OF
MODERATE TO HEAVY RAIN FOR A FEW HOURS ALONG AND JUST AHEAD OF THE
COLD FRONTAL PASSAGE. A 60+ KNOT SOUTHEASTERLY LOW LEVEL JET WILL
TRANSPORT DEEP GULF AND ATLANTIC MOISTURE NORTHWARD INTO THE REGION
AND STRONG LOW LEVEL CONVERGENCE ON ITS NOSE WILL AID IN SUPPORTING
HEAVY RAINFALL. AT THE SAME TIME...STRONG UPPER LEVEL DIVERGENCE
WILL DEVELOP IN THE RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET
LIFTING UP THE EASTERN EDGE OF THE DEEPENING TROUGH. STRONG HEIGHT
FALLS WILL ALSO OVERSPREAD THE REGION SUPPORTING MODERATE TO STRONG
LARGE SCALE FORCING FOR ASCENT. ALL OF THE STRONG DYNAMICS WILL BE
FOCUSED IN A NARROW ZONE ALONG THE SURFACE COLD FRONT...SO EXPECT A
RELATIVELY SHORT LIVED 2-3 HOUR PERIOD OF HEAVY RAIN TO MOVE FROM
WEST TO EAST ACROSS THE REGION. INSTABILITY IS VERY LIMITED...BUT
EVEN WITH ONLY A FEW HUNDRED J/KG OF CAPE EXPECT EMBEDDED SCATTERED
CONVECTION GIVEN THE STRONGLY FORCED ENVIRONMENT. IF ANY STRONG TO
SEVERE STORMS FORM THIS EVENING...THE SOUTHERN TIER WILL LIKELY BE
THE AREA UNDER CONSIDERATION WITH THE AXIS OF GREATEST INSTABILITY
OVER THE SOUTHERN MID ATLANTIC NOSING NORTHWARD INTO THE SOUTHERN
TIER.

THE SOUTHEAST TO NORTHWEST ORIENTATION OF THE LOW LEVEL JET WILL
BRING PLENTY OF TERRAIN INFLUENCES INTO PLAY...WITH DOWNSLOPING
LIKELY REDUCING RAIN TOTALS SOMEWHAT ON THE LAKE PLAINS WHILE
UPSLOPE ENHANCES TOTALS ACROSS THE HIGHER TERRAIN OF THE ALLEGHENY
PLATEAU AND THE SOUTHERN TUG HILL REGION. MAY ALSO SEE SOME
ENHANCEMENT TO RAIN ACROSS PORTIONS OF NIAGARA COUNTY AND THE SAINT
LAWRENCE VALLEY IN THE DECELERATION ZONE...OR HYDRAULIC JUMP...OF
THE DOWNSLOPE FLOW. IN GENERAL...EXPECT ADDITIONAL RAINFALL AMOUNTS
OF ABOUT AN INCH ACROSS THE HIGHER TERRAIN OF THE INTERIOR SOUTHERN
TIER AND TUG HILL REGION AND THE TWO ZONES MENTIONED ABOVE...WITH A
HALF TO THREE QUARTERS OF AN INCH ELSEWHERE ACROSS THE LAKE
PLAINS...FINGER LAKES AND CENTRAL NY.

THE RAIN WILL QUICKLY END FROM WEST TO EAST OVERNIGHT WITH THE
PASSAGE OF THE SURFACE COLD FRONT AS AN EXTENSIVE MID LEVEL DRY SLOT
WRAPS INTO THE OCCLUDING CYCLONE.

SATURDAY MORNING ANY LINGERING RAIN ACROSS THE NORTH COUNTRY WILL
END FROM WEST TO EAST AS THE DRY SLOT ENVELOPS THE ENTIRE REGION.
WRAP AROUND MOISTURE WILL SLOWLY SPREAD INTO WESTERN NY DURING THE
COURSE OF THE DAY...WITH SHOWER CHANCES SLOWLY INCREASING. THE
AIRMASS MAY EVEN BE MARGINALLY COLD ENOUGH FOR SOME LIMITED LAKE
ENHANCEMENT OFF LAKE ERIE...WITH THE MEAN 220-230 BOUNDARY LAYER
FLOW DIRECTING THIS INTO NIAGARA COUNTY AND THE NORTHERN SUBURBS OF
BUFFALO. EAST OF THE GENESEE VALLEY EXPECT A MAINLY DRY DAY...WITH
EVEN A FEW SUNNY BREAKS DURING THE MORNING AND EARLY AFTERNOON.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
SEASONABLY COOL AND UNSETTLED WEATHER CONDITIONS WILL CONTINUE
SATURDAY NIGHT AND SUNDAY AS THE DEEP UPPER LEVEL LOW SETTLES
SOUTHEAST ACROSS NEW YORK STATE. THE ATTENDANT SURFACE LOW IS ALSO
FORECAST TO DRIFT SLOWLY TO THE SOUTHEAST BEFORE IT MERGES WITH A
SECOND LOW THAT WILL BE FORMING OFF THE NEW ENGLAND COAST. A SURFACE
TROUGH EXTENDING BETWEEN THE TWO LOWS WILL REMAIN IN PLACE OVER
NORTHERN NEW YORK STATE AND NEW ENGLAND. THE LIFT ASSOCIATED WITH
THESE SYNOPTIC SCALE FEATURES WILL INTERACT WITH DEEP LAYERED
MOISTURE THAT STILL WILL BE IN PLACE OVER THE LOWER LAKES. THIS WILL
RESULT IN A GOOD CHANCE FOR MORE SHOWERS. IN ADDITION
...TEMPERATURES ALOFT MAY BE COLD ENOUGH FOR SOME ENHANCEMENT FROM
THE LAKES.

SUNDAY NIGHT AND MONDAY...THE UPPER LEVEL AND SURFACE LOWS WILL
DRIFT EAST OF THE SOUTHERN NEW ENGLAND COAST. HOWEVER...IT STILL
LOOKS LIKE THERE WILL BE SUFFICIENT MOISTURE AND LIFT BEHIND THE
DEPARTING LOW TO GENERATE A FEW MORE SHOWERS. WITH THE LOSS OF
DAYTIME HEATING...ANY LINGERING SHOWERS SHOULD END MONDAY NIGHT.

IN TERMS OF TEMPERATURES...READINGS WILL STRUGGLE TO GET OUT OF THE
60S SUNDAY AND MONDAY.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
THE LATEST GUIDANCE SHOWS LITTLE IN THE WAY OF A SIGNIFICANT PATTERN
CHANGE DURING THIS PERIOD. THE DEEP EASTERN TROUGH OF A PERSISTENT
OMEGA BLOCK IS FORECAST TO REMAIN INTACT OVER NEW ENGLAND AND THE
CANADIAN MARITIMES. THIS UPPER LEVEL CONFIGURATION WILL FAVOR
SLIGHTLY BELOW AVERAGE TEMPERATURES THROUGH AT LEAST THE FIRST HALF
OF THIS PERIOD. WILL LEAVE IN A CHANCE OF MAINLY DIURNALLY DRIVEN
SHOWERS ON THE WESTERN SIDE OF THE CYCLONIC FLOW ALOFT. BY
FRIDAY...LOOKS LIKE THE CORE OF THE COOLEST AIR ALOFT WILL SHIFT
EAST INTO THE CANADIAN MARITIMES. THIS WILL REDUCE THE CHANCES FOR
SHOWERS AND HELP TEMPERATURES TO MODERATE TO SEASONAL LEVELS.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
WIDESPREAD LIGHT TO MODERATE RAIN WILL CONTINUE TO LIFT NORTH ACROSS
LAKE ONTARIO THROUGH THE REST OF THE AFTERNOON AS A WARM FRONT MOVES
NORTH ACROSS THE STATE. CIGS HAVE REMAINED VFR WITHIN THIS AREA OF
RAIN AND WILL CONTINUE TO REMAIN VFR THROUGH LATE AFTERNOON. VSBY IN
HEAVIER AREAS OF RAIN WILL CONTINUE TO DROP TO MVFR OR BRIEFLY
IFR...BUT THIS SHOULD CONTINUE TO LIFT NORTH INTO CANADA. A LULL IN
THE STEADIER RAIN IS EXPECTED FOR A FEW HOURS LATER THIS
AFTERNOON...ESPECIALLY FROM KROC-KELZ EASTWARD INTO CENTRAL NY.

THIS EVENING A LINE OF RAIN AND EMBEDDED CONVECTION ACROSS EASTERN
OHIO WILL SWEEP EAST ACROSS THE REGION WITH A 2-3 HOUR PERIOD OF
MODERATE TO HEAVY RAIN AND MVFR/IFR CONDITIONS. AS THE LOW CONTINUES
TO DEEPEN AND DAYTIME INSTABILITY PEAKS...EXPECT LIGHTNING TO
INCREASE IN COVERAGE WITHIN THE LINE. FOLLOWING THE PASSAGE OF THE
COLD FRONT...AN EXPANSIVE DRY SLOT WILL BUILD INTO THE LOWER LAKES
REGION FROM WEST TO EAST OVERNIGHT BRINGING AN END TO THE RAIN.
MODEL GUIDANCE SUGGESTS SEVERAL HOURS OF IFR CIGS BEHIND THE
RAIN...AND THIS IS VERIFYING NICELY ACROSS MUCH OF WESTERN OHIO AND
LOWER MICHIGAN THIS AFTERNOON. EXPECT WIDESPREAD IFR CIGS TO IMPROVE
TO MVFR OR VFR SATURDAY MORNING.

SCATTERED SHOWERS WILL INCREASE SATURDAY AFTERNOON...MAINLY ACROSS
WESTERN NY WHERE DEEPER WRAP AROUND MOISTURE ARRIVES LATER IN THE
DAY WITH AREAS OF MVFR CIGS/VSBY.

OUTLOOK...
SUNDAY...AREAS OF MVFR WITH SHOWERS LIKELY.
MONDAY AND TUESDAY...MAINLY VFR WITH CHANCE OF SHOWERS.
WEDNESDAY...VFR.

&&

.MARINE...
AN UNSEASONABLY STRONG AREA OF LOW PRESSURE WILL CONTINUE TO LIFT
NORTH ACROSS THE CENTRAL GREAT LAKES TONIGHT. AHEAD OF THE LOW
STRONG EASTERLIES TO 30 KNOTS WILL CONTINUE ON LAKE ONTARIO
ESPECIALLY ON THE WESTERN HALF THROUGH THIS EVENING. A TRAILING COLD
FRONT WILL CROSS THE LOWER LAKES REGION FROM WEST TO EAST TONIGHT.
WINDS WILL SHIFT TO THE SOUTHWEST FOLLOWING THE PASSAGE OF THE COLD
FRONT AND INCREASE INTO THE 20-30 KNOT RANGE ON LAKE ERIE AND
PORTIONS OF LAKE ONTARIO LATE TONIGHT THROUGH SATURDAY AS THE LOW
PRESSURE STALLS JUST NORTH OF THE GREAT LAKES.

SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE ACROSS BOTH LAKES ERIE
AND ONTARIO TONIGHT THROUGH SATURDAY BEFORE WINDS BEGIN TO DIMINISH
ON SUNDAY AS THE AREA OF LOW PRESSURE WEAKENS AND DRIFTS SOUTHEAST
ACROSS THE REGION.

&&

.CLIMATE...
THE MONTH OF MAY WILL GO DOWN IN THE RECORD BOOKS AS THE 2ND
WARMEST (63.8F) AND THE 5TH DRIEST (0.90") FOR BUFFALO. FOR
ROCHESTER...MAY FINISHED AS THE 6TH WARMEST (63.1F) AND WHILE A
SLIGHTLY WETTER...BUT STILL WELL BELOW NORMAL MAY BROUGHT ROCHESTER'S
PRECIPITATION TO 1.38 INCHES FOR THE MONTH.

BOOKEND BY A HISTORICALLY WARM MARCH...AND WARM MAY METEOROLOGICAL
SPRING (MAR-APR-MAY) FINISHED AS THE WARMEST ON RECORD FOR BOTH
BUFFALO AND ROCHESTER. A MEAN SPRING TEMPERATURE OF 52.1F FOR BOTH
BUFFALO AND ROCHESTER SET A NEW ALL-TIME WARMEST SPRING FOR BOTH
CITIES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT SUNDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 10 PM EDT
         SATURDAY FOR LEZ020.
         SMALL CRAFT ADVISORY UNTIL 5 AM EDT SATURDAY FOR
         LOZ043.
         SMALL CRAFT ADVISORY UNTIL 10 PM EDT SATURDAY FOR LOZ042.
         SMALL CRAFT ADVISORY UNTIL 8 AM EDT SATURDAY FOR LOZ044-
         045.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK/THOMAS
SHORT TERM...TJP
LONG TERM...TJP
AVIATION...HITCHCOCK
MARINE...HITCHCOCK
CLIMATE...THOMAS
Hazardous weather outlook, Jun 1, 5:01 AM EDT, 14 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
501 AM EDT FRI JUN 1 2012

NYZ001>008-010>014-019>021-085-020900-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
501 AM EDT FRI JUN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042-062-020900-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
501 AM EDT FRI JUN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ043>045-063>065-SLZ022-024-020900-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
501 AM EDT FRI JUN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND
SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jun 1, 6:24 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
624 PM EDT FRI JUN 1 2012

NYZ019-020-012300-
CATTARAUGUS NY-CHAUTAUQUA NY-
624 PM EDT FRI JUN 1 2012

...A LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING STRONG
  GUSTY WINDS AND VERY HEAVY RAIN. THIS LINE EXTENDS FROM
  SINCLAIRVILLE TO  LAKEWOOD TO THE PENNSYLVANIA BORDER AND IS
  MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG STORMS MAY INCLUDE...
  FALCONER AND GERRY...
  JAMESTOWN...
  ELLINGTON...
  RANDOLPH AND CONEWANGO...

THIS LINE HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE DAMAGING
WINDS.

LAT...LON 4200 7940 4227 7939 4231 7883 4199 7881

APFFEL
Special weather statement, Jun 1, 7:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
708 PM EDT FRI JUN 1 2012

NYZ020-021-020000-
ALLEGANY NY-CATTARAUGUS NY-
708 PM EDT FRI JUN 1 2012

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG
  A LINE EXTENDING FROM GOWANDA TO ALLEGANY PARK...AND MOVING EAST
  AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

LAT...LON 4199 7890 4239 7898 4247 7805 4199 7792

APFFEL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 3:38 PM EDTSmall Craft AdvisoryBUF30 hr
Jun 1, 6:24 PM EDTSpecial Weather StatementBUFChautauqua36 min

Nearby

Special Weather Statements in New York, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.